Posted by: J | 2013-01-17

Azor / Xanor

Goeiedag Dokter,

Ek gebruik al vir ongeveer 3 jaar xanor (die generies is Azor). Ek drink slegs ''''n halwe 0.5mg (dus 0.25mg) saans.

Die aande wat ek dit nie drink nie, kan ek glad nie slaap nie. Ek is bekommerd oor die langtermyn gebruik.

Wat staan my te doen? Wat is die newe effekte van so klein dosis oor soveel jare?

Baie dankie.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There is a definite risk with this whole family of drugs, of becoming dependent on them. But some people do seem to remain on them for some time at a stable, low dose ( it's when you find you're needing a higher dose to get the same effect, that this suggests dependency is developing ). YOu could usefully check with a psychiatrist ( it's usually GPs who prescribe these drugs for long periods ) for clarity on this.
Xanor lasts for some time after any particular dose, so if one feels bothered and sleepless on the very night one doesn't take a dose, this may be a psychological effect ( that one expects to have difficulty sleeping ) rather than a chemical effect, which would probably take a bit longer to show itself.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.